MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-LV1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during evaluation that the nozzle and the adhesive around objectivbel lens had foreign objects on them.The bending section cover also had foreign objects.There was no patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation and the information provided, it could not be determined what the foreign material was.There was no damage to the area where the foreign material was detected, and it was unknown if reprocessing was performed according to the instructions for use (ifu).Therefore, the cause of the material remaining in the device could not be determined.The suggested events are detectable and preventable by handling device in accordance with the following ifu.Ifu states the detection method in gastrointestinal videoscope,gif-lv1,colonovideoscope,cf-lv1l,cf-lv1i,operation manual chapter 3 preparation and inspection.Ifu states the preventive measures in gastrointestinal videoscope,gif-lv1,colonovideoscope,cf-lv1l,cf-lv1i,reprocessing manual chapter 5 reprocessing the endoscope(and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
GASTROINTESTINAL VIDEOACOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18944958
Report Number9610595-2024-05962
Device Sequence Number7906652
Product Code FDS
UDI-Device Identifier04953170312373
UDI-Public04953170312373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-LV1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown